Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 13, 2011, 4:10 PM EDT for Aiken County, Lexington County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 13, 2011, 4:35 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Lexington County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS52 KCAE 132010
SVRCAE
SCC003-063-132100-
/O.NEW.KCAE.SV.W.0244.110813T2010Z-110813T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 500 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAGENER...OR 19 MILES SOUTHEAST OF BATESBURG...AND MOVING SOUTHEAST
AT 5 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAGENER...SALLEY AND
PERRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3345 8142 3369 8163 3385 8143 3367 8115
3364 8120
TIME...MOT...LOC 2011Z 315DEG 4KT 3365 8141
$$1 follow-up statement
330
WWUS52 KCAE 132035
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
435 PM EDT SAT AUG 13 2011
SCC003-063-132045-
/O.CAN.KCAE.SV.W.0244.000000T0000Z-110813T2100Z/
LEXINGTON SC-AIKEN SC-
435 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR AIKEN AND LEXINGTON COUNTIES
IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3345 8142 3369 8163 3385 8143 3367 8115
3364 8120
TIME...MOT...LOC 2035Z 315DEG 4KT 3363 8139
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:17 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 13, 2:17 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 217 PM EDT SAT AUG 13 2011 .SYNOPSIS... A WEAK NEARLY STATIONARY FRONT WILL REMAIN SOUTH OF THE AREA TODAY. A STRONGER COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST SUNDAY AND WILL MOVE THROUGH THE STATE BY MONDAY. HIGH PRESSURE WILL BUILD OVER THE AREA LATE MONDAY THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND THUNDERSTORMS STILL AFFECTING THE PEE DEE REGION LATE THIS MORNING. HEAVIEST RAIN HAS MOVED EAST OF CHESTERFIELD AND LEE COUNTIES. HOWEVER...THERE STILL APPEARS TO BE REDEVELOPMENT EAST OF I-77. WILL KEEP HIGHEST POPS IN THE EAST FOR THE NEXT FEW HOURS. LOW CLOUDS CLEARING FROM THE SOUTH. DIFFERENTIAL HEATING IN UNSTABLE ATMOSPHERE COUPLED WITH ANOTHER SHORTWAVE THIS AFTERNOON AND EVENING WILL ALLOW MORE CONVECTION TO DEVELOP. AFTERNOON HIGHS IN THE UPPER 80S TO LOWER 90S. LOWS TONIGHT IN THE LOW TO MID 70S. && .SHORT TERM /SUNDAY THROUGH MONDAY/... A FAIRLY STRONG COLD FRONT FOR THIS TIME OF THE YEAR ALONG WITH AN ASSOCIATED NEGATIVELY TILTED UPPER TROUGH APPROACHES SUNDAY AND MOVES THROUGH MONDAY. HIGH CHANCE POPS WITH SHOWERS AND THUNDERSTORMS SUNDAY. THE COLD FRONT SHOULD MOVE THROUGH AROUND MIDNIGHT SUNDAY NIGHT AND ON TO THE EAST FOR MONDAY. WILL END CHANCE POPS BY AROUND MIDNIGHT. TEMPERATURES A BIT COOLER SUNDAY WITH CLOUD COVER...HIGHS IN THE UPPER 80S. MORE SUN MONDAY WITH DRIER AIR AND HIGHS BACK UP INTO THE LOWER 90S BUT AFTERNOON DEWPOINTS IN THE LOWER TO MIDDLE 60S SHOULD GIVE AFTERNOON HEAT INDEX VALUES BELOW 95 DEGREES. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... DRIER AIR MONDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE FRONT APPEARS TO SHIFT EAST OF THE REGION MONDAY WITH DRY RIDGING DOMINATING TUESDAY AND WEDNESDAY. SOME MOISTURE RECOVERY WILL LIKELY OCCUR LATER IN THE WEEK AS AN UPPER TROUGH DEVELOPS OVER THE EASTERN SEABOARD. MAINLY DRY THROUGH MID- WEEK AND MAINLY LOW CHANCE POPS THURSDAY INTO SATURDAY. HIGHS WILL BE MAINLY IN THE LOWER 90S...WITH LOWS RANGING FROM THE MID 60S TO AROUND 70 DEGREES. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 88D SHOWS SHOWERS/TSTMS ACROSS THE CENTRAL/EASTERN MIDLANDS THIS MORNING. DEVELOPMENT BEING ENHANCED BY SOME LOW LEVEL ISENTROPIC LIFT THAT SHOULD SHIFT NORTH OF CAE/CUB BY 13Z. SATELLITE AND OBS SHOW PLENTY OF LOW CLOUDS AND SOME FOG ACROSS THE AREA. MANY TAF SITES INDICATING MVFR/IFR CONDITIONS. MODEL TIME SECTIONS SHOW PLENTY OF LOW LEVEL MOISTURE OVER THE AREA TODAY...ESPECIALLY THIS MORNING. EXPECT CEILINGS AND VISIBILITIES TO GRADUALLY INCREASE THOUGH MID/LATE MORNING AND A RETURN TO VFR CONDITIONS BETWEEN 14Z-15Z. THERE LOOKS TO BE A CHANCE OF SHOWERS/THUNDERSTORMS WITH DAYTIME HEATING AND AIRMASS BECOMING MODERATELY UNSTABLE BY AFTERNOON...BUT EXPECT BEST CHANCE FOR POPS SATURDAY NIGHT/SUNDAY WITH APPROACHING COLD FRONT. FOR NOW WILL MENTION CB IN CLOUD GROUP FOR THE AFTERNOON/EVENING HOURS. ANOTHER ROUND OF LOW CLOUDS/LIGHT FOG POSSIBLE AFTER MIDNIGHT TOWARD SUNDAY MORNING WITH ABUNDANT LOW LEVEL MOISTURE. EXPECT VFR CONDITIONS TO ONCE AGAIN BECOME MVFR/IFR IN LOW CLOUDS/FOG ALONG WITH SHRA/TSRA EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE MAINLY IN PATCHY MORNING FOG AND AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. DRIER CONDITIONS EXPECTED FOR THE REMAINDER OF THE EXTENDED PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 13, 5:06 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 506 AM EDT SAT AUG 13 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140906- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 506 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AHEAD OF AN APPROACHING COLD FRONT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 13, 3:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT SAT AUG 13 2011
SCZ027-030-132030-
AIKEN-LEXINGTON-
342 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND AIKEN
COUNTIES THROUGH 430 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHEAST OF BATESBURG...MOVING EAST AT
20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG...LEESVILLE AND RED BANK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3376 8166 3385 8162 3388 8157 3389 8157
3396 8153 3392 8114 3360 8125 3358 8127
TIME...MOT...LOC 1942Z 292DEG 16KT 3383 8150Local storm report, Aug 13, 3:52 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
352 PM EDT SAT AUG 13 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 6 S AUGUSTA 33.37N 82.00W
08/13/2011 RICHMOND GA PUBLIC
TREES DOWN ON TOBACCO ROAD.
&&Local storm report, Aug 13, 3:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
353 PM EDT SAT AUG 13 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 6 S AUGUSTA 33.37N 82.00W
08/13/2011 E1.00 INCH RICHMOND GA PUBLIC
QUARTER SIZE HAIL REPORTED SOUTH OF AUGUSTA
ON TOBACCO RD.
&&Local storm report, Aug 13, 3:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
357 PM EDT SAT AUG 13 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 1 SSW NORTH AUGUSTA 33.50N 81.96W
08/13/2011 AIKEN SC PUBLIC
TREES REPORTED DOWN IN NORTH AUGUSTA.
&&Special weather statement, Aug 13, 4:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT SAT AUG 13 2011
SCZ030-035-132045-
AIKEN-BARNWELL-
403 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF AIKEN AND BARNWELL
COUNTIES THROUGH 445 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTHWEST OF SNELLING...MOVING EAST AT
20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARNWELL...BLACKVILLE AND WILLISTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3320 8162 3346 8166 3365 8135 3354 8131
3349 8137 3348 8129 3324 8122 3316 8123
3314 8121 3313 8121
TIME...MOT...LOC 2003Z 264DEG 18KT 3332 8150Special weather statement, Aug 13, 4:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
407 PM EDT SAT AUG 13 2011
SCZ020-021-132045-
FAIRFIELD-NEWBERRY-
407 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND
NEWBERRY COUNTIES THROUGH 445 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEWBERRY...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NEWBERRY...PROSPERITY...WHITMIRE AND WINNSBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3454 8103 3423 8106 3422 8118 3421 8118
3420 8122 3424 8132 3420 8134 3417 8141
3413 8163 3416 8168 3432 8172 3448 8169
3453 8165 3453 8162 3445 8153 3449 8149
3450 8143 3458 8142
TIME...MOT...LOC 2007Z 264DEG 18KT 3424 8158The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 AM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Sumter | 55 min |
| Aug 13, 9:28 AM EDT | Areal Flood Advisory | CAE | Chesterfield, Lee, Sumter | 2 hr |
| Aug 13, 9:59 AM EDT | Flash Flood Warning | CAE | Lee | 61 min |
| Aug 13, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 47 min |
| Aug 13, 3:19 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 41 min |
| Aug 13, 3:42 PM EDT | Special Weather Statement | CAE | Lexington | 48 min |
| Aug 13, 4:03 PM EDT | Special Weather Statement | CAE | Barnwell | 42 min |
| Aug 13, 4:07 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry | 38 min |
| Aug 13, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 64 min |
| Aug 13, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell | 46 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 19 min |
| Aug 13, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Orangeburg | 59 min |
| Aug 13, 7:12 PM EDT | Special Weather Statement | CAE | Lancaster | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.